Texas, 2022

Hail and Damaging Wind in Texas, June 26, 2022

June 26, 2022 · NWS SHV · 2 events in 2 counties and zones

As the dominant upper level ridge began to ease farther off to the west over the Upper Red River Valley on June 26th, a weak upper trough was able to slide south into the region, reinforcing a weak cool front southward. This front encountered a moist and moderately unstable environment as it entered Southwest Arkansas, North Louisiana, and East Texas during the afternoon, with strong forcing…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

As the dominant upper level ridge began to ease farther off to the west over the Upper Red River Valley on June 26th, a weak upper trough was able to slide south into the region, reinforcing a weak cool front southward. This front encountered a moist and moderately unstable environment as it entered Southwest Arkansas, North Louisiana, and East Texas during the afternoon, with strong forcing yielding the development of scattered showers and thunderstorms across these areas. Isolated severe storms developed over portions of East Texas, producing a 64 mph wind gust at the Center Municipal Airport in Shelby County and large hail on the Texas side of Texarkana before diminishing during the evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 26, 1:06 PM CST, 4 hours 58 minutes earlier.

Area forecast discussion, Jun 26, 1:06 PM CST, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
206 PM CDT Sun Jun 26 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Monday Night)
Issued at 127 PM CDT Sun Jun 26 2022

Latest radar mosaic showing widely scattered to scattered convection
developing across sour eastern third, in the vicinity of the higher
pwat atmosphere which also happens to coincide with where the
greatest instability resides. Given the high bases, low level dry
air and lapse rates in place, microburst winds will be possible
where stronger storms pop through this evening, hence the upgrade to
a marginal risk for severe thunderstorms per SPC's Dayone Outlook
across Northern Louisiana and Southern Arkansas. Meanwhile, the much
advertised cold front was still located north and west of our
region, from near the Red River in North Central Texas, snaking back
to the north and east into Southeast Oklahoma and Central Arkansas
as of 18z. This boundary will continue to slowly shift south and
east through the evening and overnight period, taking up residence
near the I-30 Corridor near or shortly after 03z this evening and
near or just south of the I-20 Corridor by 12z Monday.

Latest CAMS are all over the place concerning precipitation coverage
through tonight and even through Monday. The HRRR is greatly
underdone with its precipitation prediction while the HREF and other
progs are trending to be greatly overdone with coverage. For this
forecast, continued to highlight the greatest storm coverage in the
area of highest pwat/instability, or across our eastern half this
evening, followed by slight chance variety pops areawide after
midnight. Post frontal precipitation will certainly be possible
tonight given the high theta-e atmosphere in the wake of the surface
boundary tonight.

On Monday, kept slight chance pops going areawide until the
afternoon as this higher theta-e atmosphere finally begins to shift
south of the I-20 Corridor during the afternoon on Monday.
Concerning temperatures, went a little under NBM guidance,
especially north of the I-20 Corridor given the forecast post
frontal conditions and a little under NBM MOS I-20 and north again
or daytime highs on Monday. Likewise, trended below NBM MOS for
overnight lows Monday Night, closer to a NAM/MAV MOS blend as the
NBM temps just appear to be too warm given the front should be well
south of our region Monday Night.

13

&&

.LONG TERM...
(Tuesday through next Saturday)
Issued at 127 PM CDT Sun Jun 26 2022

A reasonably active pattern is in store for the coming week,
potentially extending the welcome relief from the heatwave and
providing much needed rainfall to much of the region. As Tuesday
begins, generally dry conditions will prevail across the ArkLaTex. A
trend of afternoon convection across our southernmost counties and
parishes will begin Tuesday afternoon and return for a repeat
performance on Wednesday. This diurnally-driven ea breeze style
convection will develop alongside rebounding afternoon highs. In the
wake of the early week cold front, highs Tuesday will only climb
into the upper 80s and lower 90s, but Wednesday will see more
widespread low to mid 90s, while morning lows in the 60s are joined
by an increasing presence of 70s as the week continues.

Thursday will see a more widespread return of showers and storms to
our southern and eastern regions, spreading north across the
majority of the Four State Region by midday, beginning to diminish
from west to east by the evening, before returning overnight into
Friday morning, diminishing once again overnight and redeveloping
during Saturday. This continuing active trend through the end of the
week and into next weekend will help keep afternoon highs from
climbing beyond the mid 90s. Lows will gradually warm into the mid
70s areawide by late week.

/26/

&&

.AVIATION...
(18Z TAFS)
Issued at 1147 AM CDT Sun Jun 26 2022

Kept the trend of VCTS later this afternoon through this evening for
all but our NE TX terminal locations as available moisture just
looks to meager to generate anything other than isolated storm
coverage if that. VFR conditions should prevail outside of
convection through tonight with the likelihood of brief
reductions in VSBY and/or ceiling restrictions obviously with
convection over any airport through tonight. Kept VCTS going late
tonight through the remainder of the TAF period for the LFK
terminal only as scattered convection will be possible across
mainly our southern airspace post sunrise. Winds have already
shifted in advance of the cold front to a northwesterly direction
attm and look for winds to continue to veer around to a NNE to NE
direction through the TAF period with speeds near or below 10 kts
outside of convection.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  89  67  92 /  30  20  10  10
MLU  72  87  66  89 /  40  20  10  10
DEQ  68  84  60  88 /  20  20  10   0
TXK  71  86  64  89 /  30  20  10   0
ELD  69  85  61  87 /  40  20  10   0
TYR  73  91  67  95 /  30  20  10  10
GGG  73  91  67  93 /  30  20  10  10
LFK  74  93  69  93 /  30  30  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
     070>073.

LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
     017>022.

OK...Heat Advisory until 7 PM CDT this evening for OKZ077.

TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

SHORT TERM...13
LONG TERM....26
AVIATION...13
Hazardous weather outlook, Jun 26, 5:31 AM CST, 12 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
631 AM CDT Sun Jun 26 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271145-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
631 AM CDT Sun Jun 26 2022

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Arkansas, for northern
Louisiana, for eastern Texas and southeast Oklahoma.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the Heat Advisory.

This Heat Advisory is in effect for one more today with very hot
readings in the upper 90s and lower 100s. The heat index will range
from 105 to 109 degrees. Use precautions to avoid heat related
illnesses this afternoon. The good news is that a cold front is on
approach and will do well to build scattered to numerous
thunderstorms both later today and into tonight. Any bowing clusters
or strong storms could produce winds over 40 mph and lightning is
always a danger to those outdoors. If thunder roars, go indoors.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered thunderstorms will be ongoing into Monday for areas along
and south of I-20 and then pushing farther south during the
overnight hours. Cooler and drier weather arriving will last into
midweek with still some isolated near the frontal boundary which
stalls just to our south, but then lifts back later in the work
week. A second front will approach, but fall short next weekend.
However, the clouds and the rain will keep the extreme triple digits
out of the picture into early July.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will not be needed through tonight.

24

In the hours before

Special weather statement, Jun 26, 3:46 PM CST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
446 PM CDT Sun Jun 26 2022

ARZ072-LAZ003-004-262215-
Columbia AR-Claiborne LA-Webster LA-
446 PM CDT Sun Jun 26 2022

...Strong thunderstorms will impact portions of south central
Columbia County, north central Webster and northwestern Claiborne
Parishes through 515 PM CDT...

At 446 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Emerson to near Haynesville. Movement was
south at 5 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Haynesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3300 9333 3289 9317 3285 9306 3294 9303
      3305 9319 3309 9325
TIME...MOT...LOC 2146Z 000DEG 6KT 3303 9324 3301 9320 3293 9311

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Jun 26, 4:01 PM CST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
501 PM CDT Sun Jun 26 2022

ARZ061-262230-
Nevada AR-
501 PM CDT Sun Jun 26 2022

...A strong thunderstorm will impact portions of northeastern Nevada
County through 530 PM CDT...

At 501 PM CDT, Doppler radar was tracking a strong thunderstorm near
Whelen Springs, or 11 miles east of Prescott, moving southeast at 20
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bluff City, White Oak Lake State Park and Reader.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3385 9329 3384 9326 3383 9326 3383 9323
      3382 9320 3380 9318 3382 9314 3379 9313
      3378 9310 3369 9311 3367 9312 3386 9331
      3387 9330
TIME...MOT...LOC 2201Z 310DEG 19KT 3382 9318

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20
Local storm report, Jun 26, 4:04 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
504 PM CDT SUN JUN 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     7 SE JENA               31.63N 92.03W
06/26/2022                   LA SALLE           LA   LAW ENFORCEMENT

            MULTIPLE TREES AND POWER LINES DOWN ON BLADE
            LOOP ROAD AND HIGHWAY 8 IN THE WHITEHALL
            COMMUNITY. MULTIPLE TREES AND POWER LINES
            WERE ALSO DOWN ON HIGHWAY 84, AND ALSO ALONG
            HIGHWAY 460 NEAR HANCE ROAD IN WHITEHALL.

&&

15
Local storm report, Jun 26, 4:12 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT SUN JUN 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     TSTM WND DMG     6 NNE EROS              32.48N 92.40W
06/26/2022                   OUACHITA           LA   LAW ENFORCEMENT

            TREES DOWN ACROSS HIGHWAY 144 SOUTHWEST OF
            CALHOUN.

&&

15
Local storm report, Jun 26, 4:15 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
515 PM CDT SUN JUN 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TSTM WND DMG     5 ENE EROS              32.41N 92.34W
06/26/2022                   OUACHITA           LA   LAW ENFORCEMENT

            TREES DOWN ACROSS ANTIOCH CHURCH ROAD NEAR
            THE CADEVILLE COMMUNITY.

&&

15
Special weather statement, Jun 26, 5:05 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Shreveport LA
605 PM CDT Sun Jun 26 2022

ARZ072-073-262330-
Union AR-Columbia AR-
605 PM CDT Sun Jun 26 2022

...A strong thunderstorm will impact portions of northwestern Union
and east central Columbia Counties through 630 PM CDT...

At 605 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mount Holly, or 12 miles west of Smackover, moving south at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mount Holly, Lisbon, Marysville, Spotville, Medlock and Cairo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3317 9281 3317 9303 3338 9305 3337 9284
TIME...MOT...LOC 2305Z 355DEG 28KT 3331 9294

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20

The radar

The Shreveport radar (KSHV), 110 km away, was scanning. The volume nearest the first event began at 00:03 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Bowie

When
June 26, 6:04 PM CST
Where
Bowie County, 0.9 mi SW of Texarkana
Measured
1 in hail
Reported by
Social Media
Coordinates
33.420, -94.060

A picture was posted to social media of quarter size hail that fell on the Texas side of Texarkana.

Thunderstorm Wind, Shelby

When
June 26, 7:38 PM CST
Where
Shelby County, 0.33 mi W of Center Muni Arpt
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
31.831, -94.156

A 64 mph wind gust was measured at the Center Municipal Airport from a shower that moved over the airport.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1036380, 1036381.